Topological immersion of peanian continua in a spherical surface
Read Online
Share

Topological immersion of peanian continua in a spherical surface by Schieffelin Claytor

  • 755 Want to read
  • ·
  • 44 Currently reading

Published in Philadelphia .
Written in English

Subjects:

  • Topology.

Book details:

Edition Notes

Other titlesPeanian continua.
Statement[by] Schieffelin Claytor.
Classifications
LC ClassificationsQA611 .C47 1933
The Physical Object
Pagination1 p. l., p. 809-835.
Number of Pages835
ID Numbers
Open LibraryOL6319938M
LC Control Number35008101
OCLC/WorldCa4729980

Download Topological immersion of peanian continua in a spherical surface

PDF EPUB FB2 MOBI RTF

Topological immersion of peanian continua in a spherical surface / [by] Schieffelin Claytor Author/Creator: Claytor Schieffelin, Other Title: Peania continua. Publication: [Philadelphia], Format/Description: Thesis/Dissertation Book 1 p. l., p. 26 cm. Subjects: Topology Local subjects: Penn dissertations -- Mathematics. Topological Immersion of Peanian Continua in a Spherical surface, Annals of Mathematics 35 (), Peanian Continua Not Imbeddable in a Spherical Surface. Peanian continua not embeddable in a spherical surface Ann. of Math. Second Series, Vol. 38, No. 3 (Jul. ), pp. – Topological immersion of Peanian continua in a spherical surface . Claytor's mathematical work on imbeddability in the plane attracted considerable attention throughout the topological community. His work is cited today and topologists from around the world continue to praise his abilities. Claytor's work on Peano Continua is striking.

f A plane peanian continuum is a peanian continuum (continuous curve) that has a map (topological image) in the plane or on the sphere. For a characterization of these continua see W. S. Claytor, Topological immersion of peanian continua in a spherical surface, Annals of Mathematics, vol. 35 (), pp. Dissertation: Topological Immersion of Peanian Continua in a Spherical Surface. Advisor: John Robert Kline. No students known. If you have additional information or corrections regarding this mathematician, please use the update form. With 18 to 21 teaching hours per week, and, later, as chair of the Department of Mathematics at Howard University, Dr. Claytor worked for years as a researcher but published only two papers: Topological Immersion of Peanian Continua in a Spherical surface, in the Annals of Mathematics 35 (), , and Peanian Continua Not Embeddable in a. Schiefelin Claytor, Topological Immersion of Peanian Continua in a Spherical Surface, The Annals of Mathematics, 2nd Ser. 35 (), ; Schieffelin Claytor, Peanian Continua Not Imbeddable in a Spherical Surface, The Annals of Mathematics, 2nd Ser. 38 (),

TOPOLOGICAL IMMERSION OF PEANIAN CONTINUA IN A SPHERICAL SURFACE' BY SCHIEFFELIN CLAYTOR (Received Septem ) Introduction In Kuratowski2 established the following result: THEOREM A: A peanian continuum,3 containing but a finite number of simple closed curves, is homneomorphic with a subset of the plane, provided that it does not. Claytor was awarded a Ph.D. on Wednesday, 21 June for his thesis Topological Immersion of Peanian Continua in a Spherical Surface. It was published in the Annals of Mathematics. With this Claytor became the third African-American to be awarded a Ph.D. in mathematics and the first to have a research paper published. His dissertation was on Topological Immersion of Peanian Continua in a Spherical Surface. Apart from dissertation, he was the first African-American to publish his mathematical research. In , his embedding theorem was published. S. Claytor, Topological immersion of Peanian continua in a spherical surface, Annals Math. 35 (), Mathematical Reviews (MathSciNet): MR Digital Object Identifier: doi/